Thunderstorm Wind, Roane
- When
- May 14, 3:30 PM EST
- Where
- Roane County, 7 mi E of Kingston
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.867, -84.383
Numerous trees were reported down along highway 70 from New Midway to Oral near the Loudon county line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Numerous trees were reported down along highway 70 from New Midway to Oral near the Loudon county line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 14, 2:20 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT SAT MAY 14 2005 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...THUNDERSTORM ACTIVITY HAS INCREASED SIGNIFICANTLY IN ADVANCE OF THE APPROACHING SQUALL LINE ...AND EVEN MORE CONVECTION FIRING AHEAD OF THE COLD FRONT. ALTHOUGH NO WARNINGS ISSUED YET...CLEARLY WE HAVE THE NEED FOR HIGH POPS FOR TONIGHT...ESPECIALLY THROUGH 15/06Z. WILL CONTINUE A BREAK DOWN OF THE ZONE GROUPINGS TO FIT SEVERE THUNDERSTORM WATCH 276 UNTIL 7PM EDT. KEPT SOME LINGERING LOW POPS AFTER 06Z SUNDAY JUST INTO SUNDAY MORNING...BUT DROPPED THE THUNDER THREAT LATE TONIGHT. MINIMAL TIME TO LOOK OVER MODEL DATA THIS AFTERNOON DUE TO UPDATES AND THE SEVERE THUNDERSTORM WATCH. BASICALLY ADJUSTED LATER GRIDS TO STAY IN TOLERANCE WITH NEIGHBORS GRIDS AND THE LATEST MOS OUTPUT. GENERALLY DRY CONDITIONS AFTER SUNDAY MORNING WITH COOLER AIR TO SHUNT TEMPS BACK TO ACTUALLY BELOW CLIMO FOR A BRIEF PERIOD. .LONG TERM...(TUESDAY THROUGH SATURDAY)...WILL KEEP EARLY PART OF FCST DRY AS MOSTLY DRY NW UPPER FLO EXISTS TUE WITH MUCH OF THE FA DRY THRU WED. EXCEPTION BEING SW VA/SMALL PART OF NE TN AS MODELS CONTINUE TO SHOW WARM FRONTAL PUSH WITH SOME ENERGY DROPPING SE DOWN THE BACK SIDE OF DEPARTING UPR TROF. NEXT MAJOR WAVE WITH FRONTAL SYSTEM PRESSES THRU THE GREAT LAKES/OHIO VALLEY AND INTO THE REGION THU INTO FRI AND WILL KEEP THE MEDIUM CHC POPS GOING FOR THIS POSSIBILITY. WILL DRY OUT MOST OF THE REGION ON FRI BUT MODELS SHOW SOME TRAILING S/WV ENERGY DROPPING SE ACROSS SW VA/NE TN ON THE BACK SIDE OF UPR TROF TO KEEP CHC FOR -SHRA/-TSRA ALIVE IN THIS REGION. HAD TO USE A SLGT CHC POP FOR SAT AS ANOTHER COLD UPR LOW FINDS A HOME OVR THE ERN GREAT LAKES/NERN U.S. WITH VORTS ROTATING AROUND THIS FEATURE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 76 49 74 / 80 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 72 48 72 / 80 20 10 10 OAK RIDGE, TN 57 73 46 71 / 80 20 10 10 TRI CITIES AIRPORT, TN 58 69 44 68 / 80 30 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SAT MAY 14 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-151000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIAN REGION TODAY... TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED WEAK TORNADO OR TWO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... ON THURSDAY...ANOTHER COLD FRONT WILL MOVE INTO THE REGION BRINGING THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The Knoxville radar (KMRX), 94 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450938.